| Model Number |
9-ASD-017 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported on (b)(6) 2025 a 17mm amplatzer septal occluder was selected for implant using an 8f non-abbott delivery sheath.During implant the occluder took on a cobra shape.The occluder was not released from the delivery cable and was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
Event or Problem Description
It was reported on (b)(6) 2025 a 17mm amplatzer septal occluder was selected for implant using an 8f non-abbott delivery sheath.During implant the occluder took on a cobra shape.The occcluder was not released from the delivery cable and was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information and without the device to analyze, the cause of the reported device deformation could not be determined.It is possible that the procedural conditions could have contributed to the device deformation.However, this can not be conclusively determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Please note that per the instruction for use (ifu), the recommended sheath size to be used with 17 mm amplatzer septal occluder is 7f.Codes removed: type of investigation: 4118 types of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusions not yet available.
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and the device was visually observed, the device was returned with a broken sewing thread.Due to this the functional testing was precluded.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The sewing process includes in-process inspections to detect structural anomalies such as wire bunching or unacceptable lipping, which could lead to deformation.Additionally, the final inspection process involves a 100% visual inspection and a controlled deployment test, where defects like ¿cobra¿ are explicitly defined and rejected.Therefore, this complaint is classified as not manufacturing related, and no further manufacturing investigation is required for these events.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instruction for use (ifu), the recommended sheath size to be used with 17 mm amplatzer septal occluder is 7f.